Psycho-Babble Medication Thread 1063428

Shown: posts 1 to 7 of 7. This is the beginning of the thread.

 

milnacipran for depression

Posted by kribensis on March 30, 2014, at 10:20:19

Anyone using this for depression? Would love to hear some experiences with this. Also, does anyone know if this is now available in Canada? Thanks

 

Re: milnacipran for depression kribensis

Posted by former poster on March 30, 2014, at 19:55:28

In reply to milnacipran for depression, posted by kribensis on March 30, 2014, at 10:20:19

I used Milnacipran for about 2 years for depression. Its not the most powerful antidepressant but it is effective and can improve symptoms of social anxiety, performance anxiety. Best thing about Savella is it DOES NOT cause brain fog or brain of memory impairment. Seems to improve sociability and brain function. Actual antidepressant effect seems to take longer, maybe 2 months trial. This is the only AD that will improve your quality of sleep-if you take the last does at least 9hrs or more before bedtime. Sexual dysfunction is a problem but not as severe as taking a SSRI. Nausea and tachycardia can be a challenge... 100mg a day was all I could handle. For depression 150mg / day works best.

 

Re: milnacipran for depression kribensis

Posted by phidippus on March 31, 2014, at 12:59:00

In reply to milnacipran for depression, posted by kribensis on March 30, 2014, at 10:20:19

Milnacipran is not available in Canada, but its little brother levomilnacipran (Fetzima) is.

Eric

 

Re: milnacipran for depression

Posted by kribensis on March 31, 2014, at 14:17:17

In reply to Re: milnacipran for depression kribensis, posted by phidippus on March 31, 2014, at 12:59:00

> Milnacipran is not available in Canada, but its little brother levomilnacipran (Fetzima) is.
>
> Eric

Thanks. Have been reading about Fetzima so will look into that. I'm also anxious, in general depression and lethargy are much worse than the anxiety, but I think I have realized that I need to be on some kind of med to have somewhat of a normal life and that means I'll need something for life.

I have a lot of fear from reading posts about people having heart issues, serotonin syndrome, etc., that I am finding that even taking the effexor (which I've taken before with good success) is causing me stress about negative effects. Sigh....

 

Re: milnacipran for depression

Posted by former poster on March 31, 2014, at 15:54:37

In reply to Re: milnacipran for depression, posted by kribensis on March 31, 2014, at 14:17:17

A side effect I forgot to mention: Urinary retention. This was a big problem for me as I had to get up to pee as much as 5 times a night. I tried Fetzima and found it had the same side effect. I would like to try Fetzima but my prostate gland has had enough abuse for one lifetime.

 

Re: milnacipran for depression

Posted by rjlockhart37 on March 31, 2014, at 22:53:58

In reply to Re: milnacipran for depression, posted by former poster on March 31, 2014, at 15:54:37

cymbalta and effexor are NE - SERO inhibitors....they have a diffrent effect but maybe could ask about them? you could look to other NE/sero medications?

 

Re: milnacipran for depression kribensis

Posted by former poster on April 2, 2014, at 13:12:49

In reply to Re: milnacipran for depression, posted by kribensis on March 31, 2014, at 14:17:17

Savella and Fetzima did help my lethargy a lot. Thinking back now, i remember some other side-effects such as feverish flu-like symptoms and excessive sweating. Its a trade off. I don't think I can tolerate to go back on it again. Cymbalta is a powerful AD I took as a replacement for Nardil and it really worked good. I stopped Cymbalta because of side effects too. Hope you find the right med that you can tolerate.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.